Alert archive / Washington / Wind Advisories in 2011

Wind Advisory 15, NWS Seattle, WA

November 11, 2011San Juan County, Washington

NWS Seattle, WA issued this wind advisory at Nov 11, 2011, 3:47 AM PST for San Juan County, Washington. It took effect at Nov 11, 2011, 10:00 AM PST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Nov 11, 2011, 3:47 AM PST (11:47 UTC)
In effect from
Nov 11, 2011, 10:00 AM PST
Expired
Nov 11, 2011, 7:00 PM PST
In force
9 hr
Issued by
NWS Seattle, WA

County San Juan County, WA

The radar

The Seattle radar (KATX), 54 km from the middle of the area, began a volume at 11:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Quillayute State, WA (KUIL), launched 00:00Z, 11.8 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Quillayute State, WA at 00:00Z on 2011-11-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Quillayute State, WA at 00:00Z on 2011-11-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 65 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1862 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
65 m²/s²
0-3 km storm-relative helicity
130 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

870 
WWUS76 KSEW 111147
NPWSEW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
347 AM PST FRI NOV 11 2011

WAZ510-120000-
/O.UPG.KSEW.HW.A.0004.111111T2000Z-111112T1100Z/
/O.NEW.KSEW.HW.W.0009.111111T1800Z-111112T0300Z/
ADMIRALTY INLET AREA-
347 AM PST FRI NOV 11 2011

...HIGH WIND WARNING IN EFFECT FROM 10 AM THIS MORNING TO 7 PM
PST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM PST
THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* WIND...SOUTH WIND RISING TO 25 TO 35 MPH WITH GUSTS TO 50 MPH
  THIS MORNING...BECOMING NORTHWEST 30 TO 40 MPH WITH LOCAL GUSTS
  TO 60 MPH THIS AFTERNOON.

* TIMING...WINDS WILL INCREASE RAPIDLY THIS MORNING...REMAIN
  STRONG THROUGH THE AFTERNOON...THEN DIMINISH EARLY THIS
  EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS THAT A HAZARDOUS WIND EVENT IS IMMINENT
OR OCCURRING. HIGH WINDS CAN TOPPLE TREES...DOWN POWER LINES...
AND DESTROY PROPERTY.

&&

$$

WAZ514-120000-
/O.UPG.KSEW.HW.A.0004.111111T2000Z-111112T1100Z/
/O.NEW.KSEW.WI.Y.0015.111111T1800Z-111112T0300Z/
EASTERN STRAIT OF JUAN DE FUCA-
347 AM PST FRI NOV 11 2011

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM PST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM PST
THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* WIND...WEST WIND RISING TO 20 TO 30 MPH WITH GUSTS TO 45 MPH.

* TIMING...WINDS WILL INCREASE RAPIDLY THIS MORNING...REMAIN
  STRONG THROUGH THE AFTERNOON...THEN DIMINISH EARLY THIS
  EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR
GUSTS OF 45 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN SNAP
SMALL TREE BRANCHES...TOPPLE SMALL OR SHALLOW ROOTED TREES...AND
CAUSE LOCAL POWER OUTAGES.

&&

$$

WAZ507-120000-
/O.UPG.KSEW.HW.A.0004.111111T2000Z-111112T1100Z/
/O.NEW.KSEW.WI.Y.0015.111111T1800Z-111112T0300Z/
EVERETT AND VICINITY-
347 AM PST FRI NOV 11 2011

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM PST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM PST
THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* WIND...SOUTH WIND RISING TO 25 TO 35 MPH WITH GUSTS TO 50 MPH...BECOMING
  NORTHWEST IN THE AFTERNOON.

* TIMING...WINDS WILL INCREASE RAPIDLY THIS MORNING...REMAIN
  STRONG THROUGH THE AFTERNOON...THEN DIMINISH EARLY THIS
  EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR
GUSTS OF 45 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN SNAP
SMALL TREE BRANCHES...TOPPLE SMALL OR SHALLOW ROOTED TREES...AND
CAUSE LOCAL POWER OUTAGES.

&&

$$

WAZ504-505-508-509-511-120000-
/O.NEW.KSEW.WI.Y.0015.111111T1800Z-111112T0000Z/
SOUTHWEST INTERIOR-EAST PUGET SOUND LOWLANDS-
SEATTLE/BREMERTON AREA-TACOMA AREA-HOOD CANAL AREA-
347 AM PST FRI NOV 11 2011

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 4 PM PST
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 4 PM PST
THIS AFTERNOON. 

* WIND...SOUTH WIND RISING TO 20 TO 30 MPH WITH GUSTS TO 45
  MPH...BECOMING NORTHWEST 15 TO 25 MPH LATE THIS AFTERNOON.

* TIMING...WINDS WILL INCREASE RAPIDLY THIS MORNING...REMAIN
  STRONG THROUGH THE AFTERNOON...THEN DIMINISH LATE THIS
  AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR
GUSTS OF 45 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN SNAP
SMALL TREE BRANCHES...TOPPLE SMALL OR SHALLOW ROOTED TREES...AND
CAUSE LOCAL POWER OUTAGES.

&&

$$

WAZ001-503-506-120000-
/O.NEW.KSEW.WI.Y.0015.111111T1800Z-111112T0300Z/
SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-WESTERN SKAGIT COUNTY-
347 AM PST FRI NOV 11 2011

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM PST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM PST
THIS EVENING. 

* WIND...SOUTH WIND RISING TO 20 TO 30 MPH WITH GUSTS TO 45
  MPH...BECOMING NORTHWEST THIS AFTERNOON.

* TIMING...WINDS WILL INCREASE RAPIDLY THIS MORNING...REMAIN
  STRONG THROUGH THE AFTERNOON...THEN DIMINISH EARLY THIS EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR
GUSTS OF 45 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN SNAP
SMALL TREE BRANCHES...TOPPLE SMALL OR SHALLOW ROOTED TREES...AND
CAUSE LOCAL POWER OUTAGES.

&&

$$
2 follow-up statements
909 
WWUS76 KSEW 111959
NPWSEW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
1159 AM PST FRI NOV 11 2011

WAZ510-120215-
/O.CON.KSEW.HW.W.0009.000000T0000Z-111112T0300Z/
ADMIRALTY INLET AREA-
1159 AM PST FRI NOV 11 2011

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM PST THIS
EVENING...

* SOME AFFECTED LOCATIONS...OAK HARBOR AND PORT TOWNSEND.

* WIND...BECOMING NORTHWEST 30 TO 40 MPH WITH GUSTS TO 60 MPH
  THIS AFTERNOON.

* TIMING...THE STRONGEST WINDS WILL OCCUR LATER THIS AFTERNOON
  BEFORE DECREASING EARLY THIS EVENING.

* IMPACTS...THE WINDS COULD TOPPLE TREES AND DOWN POWER
  LINES...WHICH COULD LEAD TO PROPERTY DAMAGE AND POWER OUTAGES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS DAMAGING WINDS ARE OCCURRING OR
IMMINENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER ARE LIKELY OR OCCURRING.

&&

$$

WAZ504-505-508-509-511-120000-
/O.CON.KSEW.WI.Y.0015.000000T0000Z-111112T0000Z/
SOUTHWEST INTERIOR-EAST PUGET SOUND LOWLANDS-
SEATTLE/BREMERTON AREA-TACOMA AREA-HOOD CANAL AREA-
1159 AM PST FRI NOV 11 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON...

* SOME AFFECTED LOCATIONS....MONROE...SEATTLE...SHELTON...
  TACOMA...AND CHEHALIS.

* WIND...WESTERLY INCREASING TO 20 TO 30 MPH WITH GUSTS TO 45 MPH
  THIS AFTERNOON.

* TIMING...WINDS WILL INCREASE EARLY THIS AFTERNOON BEHIND A
  STRONG COLD FRONT AND THEN DIMINISH BY LATE THIS AFTERNOON.

* IMPACTS...THE STRONG AND GUSTY WINDS COULD CAUSE BRIEF POWER
  OUTAGES...THUS DRIVERS SHOULD BE PREPARED FOR THE POSSIBILITY OF
  TRAFFIC LIGHTS NOT WORKING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR
GUSTS OF 45 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN SNAP
SMALL TREE BRANCHES...TOPPLE SMALL OR SHALLOW ROOTED TREES...AND
CAUSE LOCAL POWER OUTAGES.

&&

$$

WAZ514-120215-
/O.CON.KSEW.WI.Y.0015.000000T0000Z-111112T0300Z/
EASTERN STRAIT OF JUAN DE FUCA-
1159 AM PST FRI NOV 11 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING...

* SOME AFFECTED LOCATIONS...PORT ANGELES AND SEQUIM.

* WIND...INCREASING FROM THE WEST AT TO 20 TO 30 MPH WITH GUSTS TO
  45 MPH THIS AFTERNOON.

* TIMING...WINDS WILL LATER THIS AFTERNOON AND THEN DIMINISH EARLY
  THIS EVENING.

* IMPACTS...THE STRONG AND GUSTY WINDS COULD CAUSE BRIEF POWER
  OUTAGES...THUS DRIVERS SHOULD BE PREPARED FOR THE POSSIBILITY OF
  TRAFFIC LIGHTS NOT WORKING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR
GUSTS OF 45 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN SNAP
SMALL TREE BRANCHES...TOPPLE SMALL OR SHALLOW ROOTED TREES...AND
CAUSE LOCAL POWER OUTAGES.

&&

$$

WAZ507-120215-
/O.CON.KSEW.WI.Y.0015.000000T0000Z-111112T0300Z/
EVERETT AND VICINITY-
1159 AM PST FRI NOV 11 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING...

* SOME AFFECTED LOCATIONS...EVERETT AND STANWOOD.

* WIND...BECOMING NORTHWEST 25 TO 35 MPH WITH GUSTS TO 50 MPH
  LATER THIS AFTERNOON.

* TIMING...WINDS WILL INCREASE LATER THIS AFTERNOON BEFORE
  DECREASING EARLY THIS EVENING.

* IMPACTS...THE STRONG AND GUSTY WINDS COULD CAUSE BRIEF POWER
  OUTAGES...THUS DRIVERS SHOULD BE PREPARED FOR THE POSSIBILITY OF
  TRAFFIC LIGHTS NOT WORKING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR
GUSTS OF 45 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN SNAP
SMALL TREE BRANCHES...TOPPLE SMALL OR SHALLOW ROOTED TREES...AND
CAUSE LOCAL POWER OUTAGES.

&&

$$

WAZ001-503-506-120215-
/O.CON.KSEW.WI.Y.0015.000000T0000Z-111112T0300Z/
SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-WESTERN SKAGIT COUNTY-
1159 AM PST FRI NOV 11 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING...

* WIND...INCREASING FROM THE SOUTHWEST AT 20 TO 30 MPH WITH GUSTS
  TO 45 MPH THIS AFTERNOON.

* TIMING...WINDS WILL INCREASE THIS AFTERNOON BEFORE DECREASING EARLY
  THIS EVENING.

* IMPACTS...THE STRONG AND GUSTY WINDS COULD CAUSE BRIEF POWER
  OUTAGES...THUS DRIVERS SHOULD BE PREPARED FOR THE POSSIBILITY OF
  TRAFFIC LIGHTS NOT WORKING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR
GUSTS OF 45 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN SNAP
SMALL TREE BRANCHES...TOPPLE SMALL OR SHALLOW ROOTED TREES...AND
CAUSE LOCAL POWER OUTAGES.

&&

$$

WWW.WEATHER.GOV
952 
WWUS76 KSEW 112350
NPWSEW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
350 PM PST FRI NOV 11 2011

WAZ504-505-508-509-511-120100-
/O.CAN.KSEW.WI.Y.0015.000000T0000Z-111112T0000Z/
SOUTHWEST INTERIOR-EAST PUGET SOUND LOWLANDS-
SEATTLE/BREMERTON AREA-TACOMA AREA-HOOD CANAL AREA-
350 PM PST FRI NOV 11 2011

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS CANCELLED THE WIND
ADVISORY. 

ALTHOUGH WINDS HAVE PICKED UP AGAIN ACROSS THE AREA...SPEEDS ARE
EXPECTED TO REMAIN BELOW ADVISORY CRITERIA OR MAINLY IN THE 15 TO
25 MPH RANGE WITH GUSTS LOCALLY TO 40 MPH.

$$

WAZ001-506-120100-
/O.CAN.KSEW.WI.Y.0015.000000T0000Z-111112T0300Z/
SAN JUAN COUNTY-WESTERN SKAGIT COUNTY-
350 PM PST FRI NOV 11 2011

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS CANCELLED THE WIND
ADVISORY. 

ALTHOUGH WINDS HAVE PICKED UP AGAIN ACROSS THE AREA...SPEEDS ARE
EXPECTED TO REMAIN BELOW ADVISORY CRITERIA OR MAINLY IN THE 15 TO
25 MPH RANGE WITH GUSTS LOCALLY TO 40 MPH.

$$

WAZ510-120300-
/O.CON.KSEW.HW.W.0009.000000T0000Z-111112T0300Z/
ADMIRALTY INLET AREA-
350 PM PST FRI NOV 11 2011

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM PST THIS
EVENING...

* SOME AFFECTED LOCATIONS...OAK HARBOR AND PORT TOWNSEND.

* WIND...WINDS HAVE PICKED UP THIS AFTERNOON AND WERE GUSTING TO
  NEAR 45 MPH LATE THIS AFTERNOON. EXPECT SPEEDS TO INCREASE INTO
  THE 25 TO 35 MPH RANGE WITH GUSTS LOCALLY AS HIGH AS 60 MPH BY 6
  PM PST BEFORE DROPPING OFF.

* TIMING...THE STRONGEST WINDS WILL LIKELY OCCUR BETWEEN 4 PM AND
  6 PM THIS EVENING.

* IMPACTS...THE HIGH WINDS COULD TOPPLE TREES AND DOWN POWER
  LINES...LEADING TO PROPERTY DAMAGE AND POWER OUTAGES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS DAMAGING WINDS ARE OCCURRING OR
IMMINENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH
OR STRONGER ARE LIKELY OR OCCURRING.

&&

$$

WAZ507-514-120300-
/O.CON.KSEW.WI.Y.0015.000000T0000Z-111112T0300Z/
EVERETT AND VICINITY-EASTERN STRAIT OF JUAN DE FUCA-
350 PM PST FRI NOV 11 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING...

* SOME AFFECTED LOCATIONS...EVERETT...STANWOOD...MARYSVILLE...AND
  ARLINGTON.

* WIND...WEST OR NORTHWEST AT 20 TO 30 MPH WITH GUSTS AS HIGH AS
  50 MPH.

* TIMING...THE GUSTY WINDS WILL DIMINISH EARLY THIS EVENING.

* IMPACTS...THE STRONG WINDS COULD CAUSE BRIEF POWER OUTAGES...THUS
  DRIVERS SHOULD BE PREPARED FOR THE POSSIBILITY OF TRAFFIC LIGHTS
  NOT WORKING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR
GUSTS OF 45 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN SNAP
SMALL TREE BRANCHES...TOPPLE SMALL OR SHALLOW ROOTED TREES...AND
CAUSE LOCAL POWER OUTAGES.

&&

$$

WAZ503-120300-
/O.CON.KSEW.WI.Y.0015.000000T0000Z-111112T0300Z/
WESTERN WHATCOM COUNTY-
350 PM PST FRI NOV 11 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING...

* WIND...WEST OR SOUTHWEST AT 20 TO 30 MPH WITH GUSTS LOCALLY TO 50
  MPH THIS AFTERNOON.

* TIMING...WINDS WILL DIMINISH EARLY THIS EVENING.

* IMPACTS...THE STRONG WINDS COULD CAUSE BRIEF POWER OUTAGES...THUS
  DRIVERS SHOULD BE PREPARED FOR THE POSSIBILITY OF TRAFFIC LIGHTS
  NOT WORKING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR
GUSTS OF 45 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN SNAP
SMALL TREE BRANCHES...TOPPLE SMALL OR SHALLOW ROOTED TREES...AND
CAUSE LOCAL POWER OUTAGES.

&&

$$

WWW.WEATHER.GOV

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this wind advisory went out at Nov 11, 3:30 AM PST, 17 minutes earlier.

Area forecast discussion, Nov 11, 3:30 AM PST, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
330 AM PST FRI NOV 11 2011

.SYNOPSIS...A STRONG COLD FRONT WILL MOVE THROUGH WESTERN WASHINGTON
TODAY BRINGING WET AND WINDY CONDITIONS ALONG WITH MOUNTAIN SNOW.
WET AND BLUSTERY WEATHER WILL RETURN ON SAT AS ANOTHER SYSTEM
IMPACTS THE REGION. COOL AND SHOWERY WEATHER WILL CONTINUE SUNDAY
THROUGH MID WEEK AS A SERIES OF UPPER LEVEL DISTURBANCE CLIP THROUGH
WESTERN WASHINGTON.

&&

.SHORT TERM...A STRONG AUTUMN STORM WILL ROLL THROUGH WESTERN WA
TODAY BRINGING A PERIOD OF WET AND BLUSTERY WEATHER TO THE
REGION...A STARK CONTRAST FROM THE SUNNY AND BENIGN WEATHER
YESTERDAY.

THE MAIN IMPACTS WITH THIS SYSTEM ARE WIND AND MOUNTAIN SNOW. AS FOR
THE WINDS...WILL ISSUE A WIND ADVISORY FOR THE INTERIOR LOWLANDS AND
EASTERN STRAIT OF JUAN DE FUCA. SOUTH WINDS WILL RISE SHARPLY JUST
AHEAD OF THE COLD FRONT. SUSTAINED WINDS OF 20 TO 30 MPH WITH LOCAL
GUSTS TO 50 MPH ARE POSSIBLE /WINDS WILL BE WESTERLY THROUGH THE
STRAIT/. THE FLOW WILL THEN FLIP TO WEST/NORTHWESTERLY THIS
AFTERNOON AS THE FRONT QUICKLY PUSHES FARTHER INLAND THEN EXITS.
THIS IS A TYPICAL PATTERN FOR STRONG...POSSIBLY DAMAGING WINDS
THROUGH ADMIRALTY INLET...ESPECIALLY WHIDBEY ISLAND. THUS WILL ISSUE
A HIGH WIND WARNING FOR THE ADMIRALTY INLET AREA. WINDS WILL EASE
THIS EVENING ACROSS ALL ZONES...03-06Z.

IN ADDITION...THIS SYSTEM WILL DRAG A MUCH COOLER AIR MASS INLAND
WITH SNOW LEVELS LOWERING FROM AROUND 5000 FT THIS MORNING TO AROUND
2500 FEET THIS AFTERNOON. MOUNTAIN SNOW AMOUNTS MAY REACH WINTER
WEATHER ADVISORY CRITERIA...MAINLY THE VOLCANOES AND SKI AREAS. THE
PASSES MAY ONLY SEE A FEW INCHES. SNOW SHOWERS WILL TAPER DOWN THIS
EVENING.

ANY BREAK IN THE WEATHER WILL BE SHORT-LIVED AS THE MODELS SHOW
ANOTHER PAC SYSTEM IMPACTING W WA ON SAT. WINDS LOOK LIGHTER WITH
THIS NEXT SYSTEM...BUT MAY STILL SEE BREEZY CONDITIONS. THE BULK OF
THE ENERGY IS DIVING SOUTH OF THE CWA BUT THERE IS STILL PLENTY OF
MOISTURE TO WORK WITH. SNOW LEVELS WILL REMAIN NEAR 2000 FT AGL WITH
MORE ACCUMULATING SNOW POSSIBLE IN THE MOUNTAINS. MAY NEED TO HOIST
ANOTHER WINTER WEATHER ADVISORY.

THE PATTERN REMAINS ACTIVE THROUGH SUNDAY WITH STRONG NWLY FLOW
ALOFT...160 KT JET AIMED AT W WA. THUS MORE SHOWERS AND COOLER
WEATHER FOR THE REGION. 33

.LONG TERM...THERE IS LITTLE CHANGE IN THE WEATHER PATTERN ACROSS
THE PAC NW THROUGH MID WEEK. THE POLAR JET WILL RIDE ACROSS WESTERN
WA MAINTAINING AN ACTIVE WEATHER PATTERN. 500 MB HEIGHTS WILL REMAIN
IN THE 540S WITH SEVERAL UPPER LEVEL DISTURBANCES CLIPPING THROUGH
THE REGION. EXPECT A CONTINUATION OF COOL AND SHOWERY WEATHER WITH
SNOW LEVELS HOVERING BETWEEN 2000-3000FT. THE JET MAY DIP FARTHER
SOUTH AND INTO CA LATE IN THE WEEK AS A DEEP UPPER LEVEL LOW
DESCENDS FROM ALASKA. WILL MAINTAIN A PERSISTENCE FORECAST THAT
CALLS FOR BELOW NORMAL TEMPS AND ABOVE NORMAL PRECIPITATION. 33

&&

.HYDROLOGY...FLOODING IS UNLIKELY OVER THE NEXT 7 DAYS. 33

&&

.AVIATION...A STRONG COLD FRONT OVER VANCOUVER ISLAND WILL MOVE SE
ACROSS WRN WA TODAY. MODERATE SW FLOW ALOFT WILL SWITCH TO VERY
STRONG NW FLOW BEHIND THE FRONT THIS AFTERNOON AND EVENING...THEN
EASING TONIGHT. STABLE CONDITIONS THIS MORNING AND BECOMING MOIST AT
ALL LEVELS. RAIN WILL OVERSPREAD THE AREA BY MID-LATE MORNING AND
BECOME SHOWERY BY FRI EVENING. THE AIR MASS WILL BECOME SOMEWHAT
UNSTABLE BEHIND THE FRONT LATE THIS AFTERNOON AND EVENING. THERE IS
A LOW PROBABILITY OF AN ISOLATED THUNDERSTORM.

ANY PATCHY FOR THIS MORNING WILL BREAK UP OVER THE NEXT FEW HOURS AS
SURFACE WINDS INCREASE. MID CLOUDS WILL QUICKLY INCREASE EARLY THIS
MORNING WITH AREAS OF MVFR 2-3K FT CIGS WITH THE FRONTAL RAINFALL IN
THE LATE MORNING AND AFTERNOON.

KSEA...SE WINDS 7-12 KT...BECOMING S AND RISING TO TO 15-25 KT W/
GUSTS 30 KT BY LATE MORNING. WINDS WILL BECOME SWLY EARLY THIS
AFTERNOON.

**A QUICK SWITCH TO NW WIND 9-13 KT IS EXPECTED AT THE KSEA TERMINAL
ROUGHLY BY 03Z THIS EVENING. WINDS WILL LIKELY NOT STAY NW FOR VERY
LONG...GOING BACK TO A SW WIND 5-10 KT BY 08Z. DTM

&&

.MARINE...THE COLD FRONT OVER VANCOUVER ISLAND WILL REACH THE
COASTAL WATERS THIS MORNING AND PUSH ACROSS THE INLAND WATERS AROUND
MIDDAY. LATEST MODEL DATA HAVE TRENDED SOMEWHAT STRONGER WITH THIS
FRONTAL SYSTEM MEANING WINDS MAY BE A BIT STRONGER THAN THE PREVIOUS
FORECAST PACKAGE. NOTE SOME SLIGHT ADJUSTMENTS UPWARD...ESPECIALLY
TO INCLUDE GALES IN PUGET SOUND TODAY.

STRONG S/SE PRESSURE GRADIENTS WILL QUICKLY DEVELOP THIS MORNING
GIVING A BRIEF PERIOD OF SLY GALE FORCE WINDS FOR THE INLAND WATERS
FROM MID-LATE MORNING. A STRONG SURGE OF WESTERLIES WILL FOLLOW THE
FRONT...PRODUCING HIGH END GALES IN THE CENTRAL STRAIT OF JUAN DE
FUCA...EAST ENTRANCE STRAIT... ADMIRALTY INLET...AND NORTHERN INLAND
WATERS. W WINDS 35 TO 45 KT ARE LIKELY. GALE FORCE SWLY WINDS WILL
PERSIST IN PUGET SOUND THROUGH THE EARLY EVENING HOURS BEFORE
EASING. EXPECT THE NW WIND SURGE TO POSSIBLY REACH THE NRN HALF OF
THE PUGET SOUND WATERS THIS EVENING.

THE WINDS WILL PRODUCE WAVES OF 7-10 FEET AFFECTING THE EASTERN
PORTION OF THE STRAIT...WHIDBEY ISLAND...AND THE ADMIRALTY INLET
AREA. A MODERATELY HIGH TIDE WILL OCCUR THERE IN THE LATE
AFTERNOON...AND THE COMBINATION OF WIND WAVES AND TIDE COULD PRODUCE
MINOR COASTAL FLOODING. A COASTAL FLOOD ADVISORY IS IN EFFECT FOR
THE ADMIRALTY INLET AREA ZONE...FOCUSING ON THE WEST SIDE OF WHIDBEY
ISLAND. A MORE REMOTE POSSIBILITY IS WAVES ASSOCIATED WITH STRONG
NORTHWESTERLIES IN THE SOUTH END OF GEORGIA STRAIT AFFECTING
VULNERABLE SPOTS LIKE SANDY POINT. THAT EVENT LOOKS UNLIKELY BUT IT
WILL STILL BEAR WATCHING.

AN ACTIVE PATTERN WILL CONTINUE THIS WEEKEND AND EARLY NEXT WEEK...
WITH ADDITIONAL FRONTAL SYSTEMS PROBABLY MOVING THROUGH SATURDAY AND
SATURDAY NIGHT AND AGAIN SUNDAY NIGHT AND MONDAY. THESE SYSTEMS WILL
PROBABLY PRODUCE WINDS IN THE HIGH END SMALL CRAFT ADVISORY OR LOW
END GALE RANGE.  DTM/MCDONNAL

&&

.SEW WATCHES/WARNINGS/ADVISORIES...
WA...HIGH WIND WARNING ADMIRALTY INLET AREA.
     WIND ADVISORY INTERIOR LOWLANDS AND EASTERN STRAIT OF JUAN DE
     FUCA.
     WINTER WEATHER ADVISORY OLYMPICS AND CASCADES.
     COASTAL FLOOD ADVISORY FRIDAY AFTERNOON ADMIRALTY INLET AREA.

PZ...GALE WARNING CENTRAL AND EASTERN STRAIT OF JUAN DE
     FUCA...ADMIRALTY INLET...NORTHERN INLAND WATERS...AND PUGET
     SOUND/HOOD CANAL.

YOU CAN SEE AN ILLUSTRATED VERSION OF THE FORECAST DISCUSSION AT
WWW.WEATHER.GOV/SEATTLE/GAFD/LATEST_WEBAFD.HTML.

The office that day

Everything else NWS Seattle, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 11, 3:47 AM PSTHigh Wind WarningSEW15 hr
Nov 11, 10:49 AM PSTWinter Storm WarningSEW10 hr

Nearby

Wind Advisories in Washington, 2011Every wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.